aileen 15/03/13
Last reply 5 years ago
IV Steroids?

I’m sure this has been asked a million times but I’d love to hear everyone’s experience with these if you’ve had them. Does everyone have them? Anyway, I’m getting them Tues, Wed and Thurs next week. Are they any good? I have double vision and fatigue that I’m hoping will improve after getting the steroids. I don’t care about side effects if it’s worth it in any way.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


Chris_DSouza
5 years ago

They’ve always been good for me when have had similar in a relapse. Usually feel the benefits within a few weeks


stumbler
5 years ago

@aileen, these steroids are actually produced by your own body, but not quite in the dosage that you’re going to get!
They’re designed to kick-start your body’s recovery to address the problems that you’re experiencing now.
You may immediately feel like super-woman, but this will pass as quickly as it arrived. There may be a metallic taste in your mouth and you may have sleep problems for a day or two.
The benefit of the steroids will be over the course of the next 6-8 weeks.


aileen
5 years ago

Thanks guys 😀


jman
5 years ago

Commonly used for kidney patients to prevent rejection of transplants as well.
Watch out for mood swings,particularly they can be annoying.
You’ll be happy as a clam one moment, and biting someones head off the next.. ‘Roid rage!

http://www.webmd.com/multiple-sclerosis/treating-iv-steroids


aileen
5 years ago

Haha thanks @jman but I’m already like that so it’ll be nothing new 😀 Is is odd to say I’m looking forward to it immensely?


Anonymous
5 years ago

Hello. As for myself, no other drugs work for me apart from steroids, my body rejects everything else. i take 15mg of oral prednisolone everyday which helps a lot. I have been on the steroids since 2007 with no side effects. When i have a relapse i call my MS nurse and she arranges for me to have the normal 3-day course of IV-Steroids. The IV-Steroids resets my immune system so i can carry on with life.


reddivine
5 years ago

Well if nothing else you can look forward to sitting on your arse for hours, watching hospital tv! I had em once but I dunno whether they made a difference….(it was a good few years ago now)


aileen
5 years ago

This is so horrible I’m sorry I ever started it! Had my first infusion at midday yesterday. Never felt any different, didn’t even get the metallic taste in my mouth, I did however get the no sleeping thing I was warned about. I was told I’d probably be a little bit hyper, wide awake someone even said “euphoric” I’m far from it, I’m absolutely exhausted as always except worse because I can’t sleep. It’s now 5.30am! If this is going to go on for the next few nights as well I might just crack up completely.


Gingus
5 years ago

Hi @aileen,
I had steriods when my hands were playing up, not only did it clear up the problems that I was having but also the major brain fog that I’d gotten so used to that I didn’t reallise I had! I was given a high dose for three days and it was a little bit like being trollied on speed for three days apart from I was able to get to sleep at night, worked for me and I hope it works as well for you!


angeshiftms
5 years ago

Hello! I had high dose oral steroids for 5 days back in January for my 3rd attack of optic neuritis. I had the mood swings, exhaustion, 1 night’s trouble sleeping, a feeling of being detached from reality, and then all of a sudden I felt brilliant. Woke up early every morning feeling amazing. That wore off after about a week and I went back to my normal state of feeling rubbish every morning, but the optic neuritis cleared up and I think my vision maybe got a little bit better than it was since after the 2nd attack (for which I didn’t receive steroids).

Hope you’re feeling well!


Anonymous
5 years ago

IV Steroids effect people in different ways. As for myself the the effects are quite normal. 1st day the effects are: Insomnia, and a 12 hour erection, 2nd day is more insomnia and blurred vision, and the 3rd day my eye sight returns to normal, and my balance comes back. I have had 3 episodes of IV steroids the the effects are always he same.


aileen
5 years ago

Thank you everyone for your help and openness. I’ve definitely come to realise they effect everyone differently. Got a sleeping pill for tonight and about to put it to the test. The doctor in the hospital said he thinks if I get even a few hours I’ll feel a whole lot better.


melissa-g
5 years ago

Hi Aileen, sleeping pills helped me a lot when I did the IV steroids, with a prednisone taper after that. Wasnt able to sleep with out them. Hope they do the same for you!


aileen
5 years ago

Well the sleeping tablets are letting me sleep 5 or 6 hours at night anyway. Had a bit of an episode with dropping blood pressure 15 mins to the end of my last infusion yesterday! Almost passed out and had to wait for another hour before they’d let me drive but I got lots of tlc from the nurses and tea and toast! Had to go into the GP on my way home today as feeling really weak and tired but blood pressure is fine, he said it’s probably a combination of the steroids and the sleeping pills, been ordered to rest for the next few days. He reckons I’ll start to feel some good effects soon. I hope so it’s been nothing but bad so far! Still keeping my hopes up though, I won’t give in!


babe2be
5 years ago

@aileen steroids always used to have an amazing effect on me and worked within a day. I used to get the most awful taste in my mouth, a lot of people describe it as a metallic taste but to me it reminds me of the taste of bile (you know when you get sick and then have nothing left to bring up but liquid).

I’d take something flavoured to help take the taste away. I always chewed Airwaves or polo mints and found unflavoured things the worst – water was disgusting. I always ate a lot of garlic and strongly flavoured things.

They left me feeling awake but shattered. I didn’t get the hyper bit just the wakefulness, I found I was just so tired it was awful.

Oops just noticed that you’ve finished the steroids now, I really hope you see some effects soon and that resting helps.

Post Comment

You must be logged in to reply to this topic.